Having problems with dizziness? Weak? Shaky? Feel like you might faint?
These may be signs of hypoglycemia - or low blood sugar. There are some things we have found that help:
1. Take a sea salt cocktail right away, it stops!!
2. You also might try seeing if you have a lack of potassium, it can affect you in similar ways.
Dr. Simeons talks about this in Pounds & Inches on pages 26 & 27. (See below)
3. If you have these symptoms, make sure you carry some hard candy in your pocket in case you need something while you are out.
A former moderator once wrote: "I also changed how I did the protocol to help keep protein in my system. It worked well for me and has also worked for others I have told about it.
What I do is split up my protein for lunch and have 1/2 of it for mid-morning, then I eat the rest for lunch. I also do this with my dinner portion - mid afternoon and then the rest for dinner. This way - I have protein and my blood sugar levels are not messed up.
I eat my fruit with the protein too - so I do not have a spike in my levels. Keeps it more balanced. This method has not diminished my losses but has kept me from having any issues.
Something else I found out when I was "using up" my kosher salt. I had been using sea salt on all my foods, but ran out and saw the box there - so I thought I would just use it up. It took a while, but I started to notice that I was getting more hypoglycemic issues happening again. That is when I figured out that the sea salt and it's mineral is what I was lacking. So I switched back to sea salt and have had fewer and fewer problems.
That is where the sea salt experiment came from. "
Dr. Simeons - Pounds & Inches pages 26 & 7:
Towards the end of a course or when a patient has nearly reached his normal weight it occasionally happens that the blood sugar drops below normal, and we have even seen this in patients who had an abnormally high blood sugar before treatment. Such an attack of hypoglycemia is almost identical with the one seen in diabetics who have taken too much insulin. The attack comes on suddenly; there is the same feeling of light-headedness, weakness in the knees, trembling, and unmotivated sweating. But under hCG, hypoglycemia does not produce any feeling of hunger. All these symptoms are almost instantly relieved by taking two heaped teaspoons of sugar. ***
In the course of treatment the possibility of such an attack is explained to those patients who are in a phase in which a drop in blood sugar may occur. They are instructed to keep sugar or glucose sweets handy, particularly when driving a car. They are also told to watch the effect of taking sugar very carefully and report the following day. This is important, because anxious patients to whom such an attack has been explained are apt to take sugar unnecessarily, in which case it inevitably produces a gain in weight and does not dramatically relieve the symptoms for which it was taken, proving that these were not due to hypoglycemia. Some patients mistake the effects of emotional stress for hypoglycemia. When the symptoms are quickly relieved by sugar this is proof that they were indeed due to an abnormal lowering of the blood sugar, and in that case there is no increase in the weight on the following day. We always suggest that sugar be taken if the patient is in doubt.
Once such an attack has been relieved with sugar we have never seen it recur on the immediately subsequent days, and only very rarely does a patient have two such attacks separated by several days during a course of treatment. In patients who have not eaten sufficiently during the first two days of treatment we sometimes give sugar when the minor symptoms usually felt during the first there days of treatment continue beyond that time, and in some cases this has seemed to speed up the euphoria ordinarily associated with the hCG method." (emphasis added)
***Have sugar on hand in case, or better yet - grade B maple syrup.
© 2009-2012 TrimYou
Here are some tips I think can help hypoglycemics on this program.
1. You may wish to avoid stevia. For some sensitive people, stevia can increase insulin function. For someone prone to low blood sugar levels or rapid dips in blood sugar, this can mean that when you take stevia it can send you into mad cravings and other hypoglycemic symptoms. People with hypoglycemia should observe themselves carefully after using stevia or avoid it altogether
I have had personal experience with this and it's awful. Here is a good run down on the issue: http://low-carb-news.blogspot.com/2009/10/possible-stevia-side-effect.html
2. Rooibos tea can also lower blood sugar. It's more likely to do so with long-term use, but can affect a hypoglycemic person in the short-term as well, causing cravings and other symptoms. The pinitol it contains, an alcohol sugar, can lower blood glucose levels.
The effect is more subtle in me, but sends one of my friends into a mad tizzy. So be mindful. Some say Tulsi tea does the same thing, and maybe should be avoided.
3. Glucomannan may help. Glucomannan (aka konjac, konyakku, miracle noodles) is shown to moderate blood sugar levels in post-prandial hypoglycemics (crashing after you eat). Some take a few mg of powder before eating, some eat it with a meal.
4. The amino acid l-Glutamine can help to level out blood sugar levels and prevent rapid dips. Taking 1000mg upon rising in the morning and going to bed at night, and before eating a meal. It prevents the excessive insulin action that lowers blood sugar to harmful levels. I swear by this stuff.
Article is closed for comments.